SciELO - Scientific Electronic Library Online

vol.11 issue5General Form of Linear Programming Problems with Fuzzy ParametersSingle Maneuvering Target Tracking in Clutter Based on Multiple Model Algorithm with Gaussian Mixture Reduction author indexsubject indexsearch form
Home Pagealphabetic serial listing  

Services on Demand




Related links

  • Have no similar articlesSimilars in SciELO


Journal of applied research and technology

On-line version ISSN 2448-6736Print version ISSN 1665-6423

J. appl. res. technol vol.11 n.5 México Oct. 2013


A Piecewise Linear Fitting Technique for Multivalued Two-dimensional Paths


V.M. Jimenez-Fernandez*1, E. Muñoz-Aguirre2, H. Vazquez-Leal1, J.A. Chavez-Aragon3, L. Hernandez-Martinez4, L.A. Sarmiento-Reyes4, M. Angelica-Cerdan5


1 Facultad de Instrumentación Electrónica y Ciencias Atmosféricas Universidad Veracruzana, Xalapa, Veracruz, México, *

2 Facultad de Matemáticas, Universidad Veracruzana Xalapa, Veracruz, México.

3 School of Electrical Engineering and Computer Science University of Ottawa Ottawa, Ontario, Canada.

4 Departamento de Electrónica Instituto Nacional de Astrofísica, Óptica y Electrónica. Tonantzintla, Puebla, México.

5 Departamento de Investigación y Postgrado. Instituto Tecnológico Superior de Xalapa Xalapa, Veracruz, México.



This paper presents a curve-fitting technique for multivalued two-dimensional piecewise-linear paths. The proposed method is based on a decomposed formulation of the canonical piecewise linear model description of Chua and Kang. The path is treated as a parametric system of two position equations (x(k), y(k)), where k is an artificial parameter to map each variable (x and y) into an independent k-domain.

Keywords: two-dimensional, piecewise-linear, curve-fitting-technique.



Este artículo presenta una técnica de ajuste de curva para trayectorias lineales a tramos bidimensionales multivaluadas. El método propuesto se basa en una formulación descompuesta del modelo canónico para descripción lineal a tramos de Chua y Kang. La trayectoria es tratada como un sistema paramétrico de dos ecuaciones de posición (x(k), y(k)), donde k es un parámetro artificial para mapear cada variable (x and y) en un dominio k independiente.





This research was partially supported by CB-CONACyT project 102669 of Instituto Tecnologico Superior de Xalapa, Veracruz, Mexico.



[1] M.J.D. Powell, "A taut string algorithm for straightening a piecewise linear path in two dimensions", IMA Journal of Numerical Analysis, vol. 18, no.1, pp. 1-35, 1998.         [ Links ]

[2] L.O. Chua and A. Deng, "Canonical piecewise-linear modeling", IEEE Transactions on Circuits and Systems, vol.33, no.5, pp. 511-525, 1986.         [ Links ]

[3] P. Julian et al., "Canonical piecewise-linear approximation of smooth functions", IEEE Transactions on Circuits and Systems, vol. 45, no.5, pp. 567-571, 1998.         [ Links ]

[4] C. Kahlert and L.O. Chua, "A generalized canonical piecewise-linear representation", IEEE Transactions on Circuits and Systems, vol.37, no.3, pp.373-383, 1990.         [ Links ]

[5] S. Kang and L.O. Chua, "A global representation of multidimensional piecewise-linear functions with linear partitions", IEEE Transactions on Circuits and Systems, vol.25, no.11, pp.938-940, 1978.         [ Links ]

[6] B.L. De Moor and J. Vandewalle, "The generalized linear complementary problem applied to the complete analysis of resistive piecewise-linear circuits", IEEE Transactions on Circuits and Systems, vol. 36, no.11, pp. 1382-1391, 1989.         [ Links ]

[7] J. Brzobohaty et al., "Decomposed Parametric Form of the State Model of a Piecewise-Linear System", IEEE International Symposium on Circuits and Systems, vol. 6, Czech Republic, 1994, pp. 25-28.         [ Links ]

[8] L.O Chua and M.K. Sung, "Section-wise piecewise-linear functions: Canonical representation, properties, and applications", Proceedings of the IEEE, vol. 65, no.6, pp. 915-929, 1977.         [ Links ]

[9] M. Tadeusiewicz and S. Halgas, "Computing multivalued input-output Characteristics in the circuits containing bipolar transistors", IEEE Transactions on Circuits and Systems-I, vol. 51, no.9, pp. 1859-1867., 2004.         [ Links ]

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License